MAUDE Adverse Event Report: BAUSCH + LOMB SIL. COATED I/A 45° MILL.; HANDHELD SURGICAL INSTRUMENT

BAUSCH + LOMB SIL. COATED I/A 45° MILL.; HANDHELD SURGICAL INSTRUMENT
Model Number 85910S
Medical Device Problem Codes Material Too Soft/Flexible (4007); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested.This investigation is ongoing.
 
Event or Problem Description
It was reported by the user facility in australia that the silicone tip normally has enough movement that you can pivot the tip nasally and temporally to remove cortex.Recently the silicone sleeve was so soft it twisted around the metal tip occluding flow and would not untwist spontaneously unless the tip was removed from eye.In one of my cases the sleeve twisted such as that the metal tip of ia was exposed resulting in my first pc rupture for many years.Additionally reported cause was due to issues of capsule tears and floppy silicon tips.
 
Additional Manufacturer Narrative
The product is no longer available and due to the lack of samples or photos, the reported problem could not be verified.However, based on the complaint description, this is a known problem that has increasingly occurred with capsuleguards in recent months.The probable root cause was determined to be the lack of a drying/tempering process, which was eliminated by omitting the washing process.The microstructure changed by the tempering process and resulting in the surface of the sleeves becoming firmer and smoother.Corrective and preventative actions are being pursued and the tempering process has been reintroduced.

Brand Name
SIL. COATED I/A 45° MILL.
Common Device Name
HANDHELD SURGICAL INSTRUMENT
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB GMBH
im schuhmachergewann 4
heidelberg
GM  
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key19119069
Report Number0001920664-2024-00053
Device Sequence Number12832926
Product Code HNN
UDI-Device Identifier24058935000343
UDI-Public(01)24058935000343(17)260831(10)FS23091307
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K073023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number85910S
Device Lot NumberFS23091307
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown